Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



A local greedy algorithm and higher-order extensions for global numerical continuation of analytically varying subspaces

Author: Kevin Zumbrun
Journal: Quart. Appl. Math. 68 (2010), 557-561
MSC (2000): Primary 65L99
DOI: https://doi.org/10.1090/S0033-569X-2010-01209-1
Published electronically: May 27, 2010
MathSciNet review: 2676976
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a family of numerical implementations of Kato's ODE propagating global bases of analytically varying invariant subspaces of which the first-order version is a surprisingly simple ``greedy algorithm'' that is both stable and easy to program and the second-order version a relaxation of a first-order scheme of Brin and Zumbrun. The method has application to numerical Evans function computations used to assess stability of traveling-wave solutions of time-evolutionary PDE.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 65L99

Retrieve articles in all journals with MSC (2000): 65L99

Additional Information

Kevin Zumbrun
Affiliation: Department of Mathematics, 223 Rawles Hall, Indiana University, Bloomington, Indiana 47405
Email: kzumbrun@indiana.edu

DOI: https://doi.org/10.1090/S0033-569X-2010-01209-1
Received by editor(s): December 1, 2008
Published electronically: May 27, 2010
Additional Notes: This research was partially supported under NSF grants number DMS-0300487, DMS-0505780, and DMS-0801745.
Article copyright: © Copyright 2010 Brown University

American Mathematical Society